Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 22, 2017, 12:32 AM CDT for Goodhue County, Rice County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 12:32 AM CDT (05:32 UTC)
- Expired
- Jun 22, 2017, 1:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WWUS83 KMPX 220532
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1232 AM CDT THU JUN 22 2017
MNZ076>078-WIZ026-220630-
Le Sueur-Rice-Goodhue-Pepin-
1232 AM CDT THU JUN 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...CENTRAL GOODHUE...CENTRAL RICE AND SOUTHWESTERN PEPIN
COUNTIES THROUGH 130 AM CDT...
At 1232 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lonsdale to near Pepin. Movement was
east at 10 mph.
Nickel size hail is possible with these storms.
Locations impacted include...
Faribault, Northfield, Cannon Falls, Montgomery, Dundas, Goodhue,
Stanton, Pepin, Nerstrand, Stockholm, Frontenac and Bridgewater.
This includes the following highways...
Interstate 35 between mile markers 58 and 69.
U.S. Highway 61 between mile markers 82 and 83.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4428 9383 4446 9353 4447 9305 4449 9304
4455 9204 4441 9209 4445 9224 4445 9243
4437 9243 4437 9254 4434 9255
TIME...MOT...LOC 0532Z 249DEG 11KT 4442 9340 4446 9208
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:25 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 10:25 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1025 PM CDT Wed Jun 21 2017 .UPDATE...For 06z Aviation discussion below && .SHORT TERM...(This evening through Thursday) Issued at 332 PM CDT Wed Jun 21 2017 Visible satellite shows very little cu this afternoon across the vast majority of the area with the remnants of the morning MCS maintaining mid level cloud cover across far southern Minnesota. Chances for thunderstorms tonight will be focused in two areas, although those probabilities have also decreased. One area will be this evening over west central and possibly extending east into central Minnesota by late evening. A line of cu has formed along the cold front over North Dakota, which is progged to continue pushing southeast tonight to southern Minnesota by Thursday morning. A few storms may fire along it this evening in an environment characterized by MUCAPE of 1000 J/kg before they reach a much more stable airmass further east across Minnesota mid evening. The other area will be across southeastern MN and into central WI late this evening with the development of a LLJ. Given where the nose of this LLJ is expected to be around 06Z tonight, over southern WI, the most concentrated activity will be across central and eastern WI - east of our CWA. Maintained chc PoPs for both these areas, and a dry forecast from southwest to east central MN. CAMs have consistently been showing this all day and believe the global models are way too overdone with developing convection locally, especially the GFS which shows widespread precip occurring across southwestern MN this afternoon. As the front sags south into South Dakota overnight, additional storms may develop as it encounters deeper moisture. This activity will spread east Thursday across central and southern MN behind the front. Forecast soundings are quite stable behind the boundary with poor lapse rates and a cool boundary layer. Further south across southern MN, the close proximity to the EML and deeper low level moisture/higher thetaE should allow for widespread thunderstorms by afternoon. A few of them may become severe with 50-60 kts in the mid levels, but the best probability will be south of I-90 where the quasi-stationary front should be for much of the day. .LONG TERM...(Thursday night through Wednesday) Issued at 332 PM CDT Wed Jun 21 2017 Overall the long term period will be cool and fairly quiet as we will be under northwest flow with the main jet to our south. Saturday will bring a chance for showers and isolated thunderstorms with an upper level shortwave moving through the region. A warming trend appears to be on tap for early to middle of next week, which could bring more thunderstorm chances to the region. By tomorrow evening, the thunderstorm activity across our area will be pushing to the east, with most of the area drying out in the evening. Storms could linger from south central Minnesota through parts of west central Wisconsin. A few of these could be strong but the main severe threat looks to be in the short term period (during the day). All storms should be east of the forecast area by the overnight period. Behind this activity, the flow becomes northwesterly as the cold air advection ensues from the northwest. 850H temps will fall during the day Friday down to around 5 to 8 degrees C. At the surface, expect highs in the upper 60s to lower 70s. The cool northwest flow will continue through the weekend so highs will continue to be cooler than normal right through the weekend. On top of that, a compact shortwave will move through Saturday and spark showers and possible thunderstorms mainly during the afternoon. Continued to follow the GFS primarily for this evolution, but the ECMWF is slower and slightly farther north with this wave. The GFS and EC agree that the flow will become progressive next week and shift the west coast ridge to the east, displacing the deep longwave trough east of our area and beginning a warming trend into the middle of the week as southwest flow develops. With this, more low chances for thunderstorms are sprinkled into the forecast. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1025 PM CDT Wed Jun 21 2017 Model preference is a combo of the HRRR and NAMnest models, which feature a squeeze play of showers and thunderstorms moving into the area overnight from eastern SD and northern IA. Both feature a fairly rain morning for most of the sites, with embedded thunderstorm potential as well. Afternoon convective redevelopment (of stronger storms) still looks to be shifted south/east of most TAF sites (with the exception of possibly KEAU). MVFR cigs/vsbys are possible with thunderstorms, and also with/behind the frontal passage, but expect to be VFR by 00z Friday. Winds shift to the northwest behind the front. KMSP... There is a small threat for thunder early in the period, but the more widespread showers (with embedded thunder) holds off until around/after 10z. The morning looks to have activity around throughout, and then we scatter out during the mid afternoon. /OUTLOOK FOR KMSP/ Fri...VFR. Wind NW 10 kts. Sat...Mainly VFR. Slight chc -TSRA/MVFR. Wind NW 5-10 kts. Sun...Mainly VFR. Slight chc -TSRA/MVFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, Jun 21, 10:05 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1005 AM CDT Wed Jun 21 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1005 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected this evening, mainly across western and central Minnesota and western Wisconsin. There is a Slight Risk of severe thunderstorms across the area, with large hail the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a marginal risk of severe thunderstorms over the southern third of the coverage area Thursday. The main threats are large hail and damaging winds. Isolated thunderstorms will be possible Saturday and Sunday afternoons. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening. Borghoff
In the hours before
Special weather statement, Jun 21, 9:39 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
939 PM CDT WED JUN 21 2017
MNZ048-049-057-220345-
Kandiyohi-Stearns-Pope-
939 PM CDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT POPE...WEST CENTRAL STEARNS AND
NORTHWESTERN KANDIYOHI COUNTIES...
At 939 PM CDT, a strong thunderstorm was located over Starbuck, or 18
miles east of Morris, moving southeast at 45 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glenwood, Starbuck, New London, Brooten, Belgrade, Elrosa, Gilchrist,
Spring Hill, Sedan, Padua, Lake Minnewaska and Long Beach.
This includes the following highways...
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 136 and 156.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4569 9561 4553 9478 4526 9495 4537 9526
4541 9526 4541 9536 4554 9571
TIME...MOT...LOC 0239Z 294DEG 40KT 4557 9553
LSSpecial weather statement, Jun 21, 11:49 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1149 PM CDT WED JUN 21 2017
MNZ042-043-220530-
Morrison-Todd-
1149 PM CDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TODD AND
NORTHWESTERN MORRISON COUNTIES THROUGH 1230 AM CDT...
At 1148 PM CDT, a strong thunderstorm was located near Aldrich, or 33
miles west of Brainerd, moving east at 50 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Motley, Philbrook and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 111
and 123.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4633 9462 4631 9455 4631 9451 4633 9443
4630 9436 4627 9434 4623 9440 4618 9437
4626 9497 4634 9496 4635 9466
TIME...MOT...LOC 0448Z 276DEG 45KT 4630 9489
JPCSpecial weather statement, Jun 21, 11:55 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1155 PM CDT WED JUN 21 2017
MNZ091-092-220600-
Martin-Faribault-
1155 PM CDT WED JUN 21 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FARIBAULT AND MARTIN
COUNTIES THROUGH 100 AM CDT...
At 1154 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Guckeen to near Alpha. Movement was
southeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Fairmont, Blue Earth, Winnebago, Sherburn, Trimont, Welcome, Elmore,
Ceylon, Bricelyn, Easton, Frost and Delavan.
This includes the following highways...
Interstate 90 between mile markers 82 and 136.
U.S. Highway 169 between mile markers 1 and 22.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4350 9485 4379 9486 4381 9395 4354 9364
4350 9365
TIME...MOT...LOC 0454Z 292DEG 22KT 4368 9428 4367 9488
JPCLocal storm report, Jun 22, 12:19 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 AM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL WELCOME 43.67N 94.62W
06/22/2017 E1.25 INCH MARTIN MN LAW ENFORCEMENT
&&
LSLocal storm report, Jun 22, 12:26 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 AM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 3 WNW BLUE EARTH 43.67N 94.16W
06/22/2017 E0.88 INCH FARIBAULT MN LAW ENFORCEMENT
&&
LSSpecial weather statement, Jun 22, 12:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1232 AM CDT THU JUN 22 2017
MNZ076>078-WIZ026-220630-
Le Sueur-Rice-Goodhue-Pepin-
1232 AM CDT THU JUN 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...CENTRAL GOODHUE...CENTRAL RICE AND SOUTHWESTERN PEPIN
COUNTIES THROUGH 130 AM CDT...
At 1232 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lonsdale to near Pepin. Movement was
east at 10 mph.
Nickel size hail is possible with these storms.
Locations impacted include...
Faribault, Northfield, Cannon Falls, Montgomery, Dundas, Goodhue,
Stanton, Pepin, Nerstrand, Stockholm, Frontenac and Bridgewater.
This includes the following highways...
Interstate 35 between mile markers 58 and 69.
U.S. Highway 61 between mile markers 82 and 83.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4428 9383 4446 9353 4447 9305 4449 9304
4455 9204 4441 9209 4445 9224 4445 9243
4437 9243 4437 9254 4434 9255
TIME...MOT...LOC 0532Z 249DEG 11KT 4442 9340 4446 9208
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 43 min |
| Jun 21, 8:00 PM CDT | Special Weather Statement | MPX | Douglas | 45 min |
| Jun 21, 8:39 PM CDT | Special Weather Statement | MPX | Stearns | 66 min |
| Jun 21, 9:39 PM CDT | Special Weather Statement | MPX | Pope | 66 min |
| Jun 21, 11:49 PM CDT | Special Weather Statement | MPX | Todd | 41 min |
| Jun 21, 11:55 PM CDT | Special Weather Statement | MPX | Faribault, Martin | 65 min |
| Jun 21, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 35 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 37 min |
| Jun 22, 12:46 AM CDT | Special Weather Statement | MPX | Todd | 44 min |
| Jun 22, 12:54 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 36 min |
| Jun 22, 1:05 AM CDT | Special Weather Statement | MPX | Martin | 40 min |
| Jun 22, 4:50 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 40 min |
| Jun 22, 6:35 AM CDT | Special Weather Statement | MPX | Blue Earth | 55 min |
| Jun 22, 7:23 AM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 37 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.